Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 498, NWS Pueblo, CO

July 28, 2023El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 28, 2023, 2:39 PM MDT for El Paso County, Teller County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2023, 2:39 PM MDT (20:39 UTC)
Expired
Jul 28, 2023, 3:30 PM MDT
In force
51 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties El Paso County, CO, Teller County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2023-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2023-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
3187 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

533 
WUUS55 KPUB 282039
SVRPUB
COC041-119-282130-
/O.NEW.KPUB.SV.W.0498.230728T2039Z-230728T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
239 PM MDT Fri Jul 28 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Teller County in central Colorado...
  Northwestern El Paso County in east central Colorado...

* Until 330 PM MDT.

* At 239 PM MDT, a severe thunderstorm was located over Woodland
  Park, or 16 miles northwest of Colorado Springs, moving southeast
  at 10 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Green Mountain Falls and Crystola around 255 PM MDT.

Other locations in the path of this severe thunderstorm include
Chipita Park, Cascade, Pikes Peak and Manitou Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3896 10514 3904 10508 3900 10478 3877 10495
      3886 10509
TIME...MOT...LOC 2039Z 300DEG 9KT 3897 10506 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
4 follow-up statements
714 
WWUS55 KPUB 282052
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
252 PM MDT Fri Jul 28 2023

COC041-119-282130-
/O.CON.KPUB.SV.W.0498.000000T0000Z-230728T2130Z/
Teller CO-El Paso CO-
252 PM MDT Fri Jul 28 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES...

At 252 PM MDT, a severe thunderstorm was located over Crystola, or 13
miles northwest of Colorado Springs, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Green Mountain Falls around 255 PM MDT.

Other locations in the path of this severe thunderstorm include
Chipita Park, Cascade and Manitou Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3895 10511 3903 10505 3900 10478 3879 10493
TIME...MOT...LOC 2052Z 300DEG 9KT 3895 10502 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
454 
WWUS55 KPUB 282102
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
302 PM MDT Fri Jul 28 2023

COC041-119-282130-
/O.CON.KPUB.SV.W.0498.000000T0000Z-230728T2130Z/
Teller CO-El Paso CO-
302 PM MDT Fri Jul 28 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES...

At 302 PM MDT, a severe thunderstorm was located over Chipita Park,
or 11 miles northwest of Colorado Springs, moving southeast at 10
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Cascade around 310 PM MDT.

Other locations in the path of this severe thunderstorm include
Manitou Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3888 10502 3903 10504 3900 10478 3879 10493
TIME...MOT...LOC 2102Z 300DEG 9KT 3894 10499 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
601 
WWUS55 KPUB 282109
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
309 PM MDT Fri Jul 28 2023

COC119-282118-
/O.CAN.KPUB.SV.W.0498.000000T0000Z-230728T2130Z/
Teller CO-
309 PM MDT Fri Jul 28 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TELLER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 3886 10500 3892 10497 3892 10484 3879 10493
TIME...MOT...LOC 2108Z 300DEG 9KT 3893 10497 

$$

COC041-282130-
/O.CON.KPUB.SV.W.0498.000000T0000Z-230728T2130Z/
El Paso CO-
309 PM MDT Fri Jul 28 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WEST CENTRAL EL PASO COUNTY...

At 308 PM MDT, a severe thunderstorm was located over Chipita Park,
or 10 miles northwest of Colorado Springs, moving southeast at 10
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Western Colorado Springs, Manitou Springs and Cascade. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3886 10500 3892 10497 3892 10484 3879 10493
TIME...MOT...LOC 2108Z 300DEG 9KT 3893 10497 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
081 
WWUS55 KPUB 282125
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
325 PM MDT Fri Jul 28 2023

COC041-282135-
/O.EXP.KPUB.SV.W.0498.000000T0000Z-230728T2130Z/
El Paso CO-
325 PM MDT Fri Jul 28 2023

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EL PASO COUNTY
WILL EXPIRE AT 330 PM MDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 3886 10500 3892 10497 3892 10484 3879 10493
TIME...MOT...LOC 2125Z 300DEG 9KT 3891 10493 

$$

PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 11:26 AM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 28, 11:26 AM MDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1126 AM MDT Fri Jul 28 2023

.SHORT TERM...(Today and tonight)
Issued at 337 AM MDT Fri Jul 28 2023

Key Messages:

1) Hot conditions continue today across southern Colorado.

2) Scattered thunderstorms expected this afternoon and evening, with
gusty winds and locally heavy rainfall the main risks.

Upper ridge in place will note some additional rising heights today,
generally helping to support some suppression of shower and
thunderstorm development. However, some additional weak mid level
energy looks to pass through once again today and support
development over and near the mountains, and portions of the I-25
corridor. Highest coverage will likely be across El Paso County and
the far southern I-25 corridor near the CO/NM border where low to
mid level convergence and slightly higher moisture will both be
observed. The severe risk looks to be low today given the limited
moisture and weakening bulk shear. Would not be surprised to see a
few stronger storms capable of producing winds up to around 50 mph
develop though. Additionally, the weakening flow would support slow
storm motions today, which would also support the potential for
locally heavy rainfall. This would be most concerning for area burn
scars this afternoon. Storms will try and push east of the I-25
corridor through early evening with a few possibly doing so,
however, they will encounter deeper drier air and will likely
diminish as they move east.

No real big changes to the forecast high temps today, with well above
normal temperatures once again expected. Given the building ridge
overhead and likely limited thunderstorm coverage for most of the
day, don't see any reason why temps well into the 90s to around 100
degrees won't be observed across the plains. While hot in some
locations, including the mountain valleys, not high enough to
warrant a Heat Advisory at this time.

.LONG TERM...(Saturday through Thursday)
Issued at 337 AM MDT Fri Jul 28 2023

Not anticipating much in the way of change for the upper level
pattern through the extended period. The region will be dominated
by an upper level high, with daily afternoon and evening showers
and thunderstorms. Slight shifts in the upper high positioning and
embedded energy will determine how much thunderstorms and shower
coverage will change from day to day.

Saturday through Monday...the upper high is forecast to sit across
southern Colorado through the weekend into early next week.
Several embedded disturbances are forecast to move through the
ridge, each bringing rounds of showers and thunderstorms to the
region. Initial development is forecast over the Mountains during
the afternoon. Weak steering flows will push the activity off the
Mountains and into the Plains during the evening hours. The main
concerns for stronger storms will be gusty outflow winds. Wind
gusts may approach 60 mph with stronger storms. Given the weak
shear, it may be tough to get severe hail, however, one or two
intense updrafts may be possible as cells move into the Plains.
Burn scars will need to be monitored for flash flooding.
Temperatures are forecast to remain hot, with the Plains in the
mid to upper 90s, pushing 100.

Tuesday through Friday...the upper high is forecast to shift east
into the Central Plains for mid week. This will allow for more
southerly flow across the region. Still anticipating daily
afternoon and evening showers and thunderstorms, initiating over
the Mountains, and spreading east into the I-25 corridor. At this
time, coverage looks to remain confined to the western half of the
CWA given the southerly steering flow. Coverage during this period
looks to be less as well. Gusty outflow winds and locally heavy
rainfall will remain possible. Temperatures will continue to be
hot with mainly 90s across the lower elevations.  Mozley

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1121 AM MDT Fri Jul 28 2023

VFR conditions anticipated across much of the forecast area,
including the three main TAF sites of KCOS, KPUB and KALS.
Isolated convection initiating over the higher terrain currently
will affect TAF sites, though there is a higher probability at
KCOS therefore will mention VCTS there, and VCSH at KALS and KPUB.
Convection will produce brief wind gusts to 25-30 kts at TAF
sites between 20-23z. Moore

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RODRIGUEZ
LONG TERM...MOZLEY
AVIATION...MOORE
Hazardous weather outlook, Jul 28, 11:28 AM MDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1128 AM MDT Fri Jul 28 2023

COZ058>089-093>099-291300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1128 AM MDT Fri Jul 28 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered showers and thunderstorms are once again expected over and
near the mountains along with portions of the I-25 corridor this
afternoon into the early evening. For the high country, gusty winds,
brief heavy downpours, and lightning will be possible. This will
support a slight increase of flash flooding for the burn scars.

For the plains, highest coverage of thunderstorms will likely be
across El Paso County and the far southern I-25 corridor near the
Colorado and New Mexico border. The severe risk is low today though
a few stronger storms capable of producing winds up to around 50 mph
are possible. Additionally, slow storm motions today will support
the potential for locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Daily afternoon and evening showers and thunderstorms are expected
Saturday through Thursday. Initial development is expected over
the Mountains, with thunderstorm activity shifting east into the
Plains each evening. Gusty outflow winds, lightning, small hail
and locally heavy rainfall will be possible. Flash flooding on
area burn scars will need to be monitored.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

27/STEWARD

In the hours before

Special weather statement, Jul 28, 12:16 PM MDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1216 PM MDT Fri Jul 28 2023

COZ076-077-081-083-281845-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
1216 PM MDT Fri Jul 28 2023

...A strong thunderstorm will impact portions of northeastern Fremont
and southern Teller Counties through 1245 PM MDT...

At 1216 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Royal Gorge, or 30 miles southwest of Colorado
Springs, moving south at 10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Canon City and Royal Gorge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3862 10538 3867 10522 3849 10504 3845 10533
TIME...MOT...LOC 1816Z 340DEG 8KT 3858 10528

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Moore
Special weather statement, Jul 28, 1:07 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
107 PM MDT Fri Jul 28 2023

COZ065>067-069-281930-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
107 PM MDT Fri Jul 28 2023

...A strong thunderstorm will impact portions of northwestern Rio
Grande and south central Saguache Counties through 130 PM MDT...

At 106 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of South Fork, or 41 miles northwest of Alamosa,
moving south at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Rio
Grande and south central Saguache Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3786 10662 3791 10644 3770 10627 3768 10659
TIME...MOT...LOC 1906Z 343DEG 6KT 3782 10649

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Moore
Special weather statement, Jul 28, 1:16 PM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
116 PM MDT Fri Jul 28 2023

COZ084-085-281945-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
116 PM MDT Fri Jul 28 2023

...A strong thunderstorm will impact portions of north central El
Paso County through 145 PM MDT...

At 116 PM MDT, Doppler radar was tracking a strong thunderstorm over
Black Forest, or 11 miles northeast of Colorado Springs, moving
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Cimarron Hills, Falcon and Peterson Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3901 10483 3908 10469 3892 10449 3880 10474
TIME...MOT...LOC 1916Z 326DEG 15KT 3899 10473

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Moore
Special weather statement, Jul 28, 1:49 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
149 PM MDT Fri Jul 28 2023

COZ081-084-282015-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
149 PM MDT Fri Jul 28 2023

...A strong thunderstorm will impact portions of northeastern Teller
and northwestern El Paso Counties through 215 PM MDT...

At 149 PM MDT, Doppler radar was tracking a strong thunderstorm near
Westcreek, or 22 miles northwest of Colorado Springs, moving east at
15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Woodland Park around 155 PM MDT.

Other locations in the path of this storm include Palmer Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3890 10497 3904 10523 3913 10520 3913 10487
TIME...MOT...LOC 1949Z 278DEG 13KT 3908 10511

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Moore
Special weather statement, Jul 28, 2:11 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
211 PM MDT Fri Jul 28 2023

COZ084-085-282045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
211 PM MDT Fri Jul 28 2023

...A strong thunderstorm will impact portions of north central El
Paso County through 245 PM MDT...

At 211 PM MDT, Doppler radar was tracking a strong thunderstorm over
northern Colorado Springs, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northeastern Colorado Springs, Air Force Academy, Black Forest,
Falcon and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3898 10484 3903 10478 3900 10455 3884 10466
TIME...MOT...LOC 2011Z 300DEG 7KT 3898 10476

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

PS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:00 PM MDTSpecial Weather StatementPUBOtero30 min
Jul 27, 7:07 PM MDTSpecial Weather StatementPUBBent23 min
Jul 27, 7:29 PM MDTSpecial Weather StatementPUBBent31 min
Jul 27, 7:56 PM MDTSpecial Weather StatementPUBBent34 min
Jul 27, 8:03 PM MDTSevere Thunderstorm WarningPUBBent, Prowers27 min
Jul 28, 12:16 PM MDTSpecial Weather StatementPUBFremont29 min
Jul 28, 1:07 PM MDTSpecial Weather StatementPUBSaguache23 min
Jul 28, 1:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 28, 1:49 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 28, 2:08 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller37 min
Jul 28, 2:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 28, 2:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 28, 3:06 PM MDTSpecial Weather StatementPUBCuster24 min
Jul 28, 3:18 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont42 min
Jul 28, 3:24 PM MDTSpecial Weather StatementPUBEl Paso36 min
Jul 28, 3:53 PM MDTSpecial Weather StatementPUBEl Paso37 min
Jul 28, 5:51 PM MDTSpecial Weather StatementPUBPueblo24 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.